Drought, Crawford
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
D2 (Severer) drought continued across parts of eastern Missouri.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
D2 (Severer) drought continued across parts of eastern Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 30, 11:51 PM CST, 9 minutes earlier.
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1151 PM CST Thu Nov 30 2017 .SHORT TERM... (Through Late Friday Afternoon) Issued at 318 PM CST Thu Nov 30 2017 Surface ridge to build in tonight. So will see winds become light and variable under clear skies. Lows will be in the upper 20s to low 30s. On Friday, surface ridge to begin sliding off to the east allowing southerly winds to return to the region. With sunny skies and south winds will see highs warm up into the 50s, about 10 degrees above normal for this time of year. Byrd .LONG TERM... (Friday Night through Next Thursday) Issued at 318 PM CST Thu Nov 30 2017 (Friday Night - Sunday Night) Very mild and dry weather pattern will continue through this upcoming weekend as a mid/upper level ridge axis moves overhead. Expecting high temperatures to be largely in the low to mid 60s with lows Saturday/Sunday morning mainly in the mid 30s to low 40s. These forecast temperatures are approximately 10-15 degrees above normal for early December. (Monday - Next Thursday) Still unfortunately quite a bit of uncertainty as we head into early next week, which is not too unusual considering that we are heading into an impressive large-scale pattern change across the CONUS. Latest guidance has wavered a bit back toward a slower initial cold frontal passage through the area, more so the 12Z GFS/CMC than the ECMWF. Have trended a bit back to this slower frontal passage which yields a longer period of higher PoPs Monday PM and Tuesday than previously forecast. Some weak instability also showing up on latest guidance (mainly the ECMWF) and may need to add thunder if the ECMWF solution is correct. Cold front will slowly slide through the area by early Tuesday. Some of the precipitation will likely be post-frontal and could see a brief transition to snow before ending if boundary layer cools sufficiently. This is not the likeliest scenario however, with the Schmocker rule probably prevailing in the end. Well advertised pattern change across the CONUS will be in earnest by the middle of next week. Very amplified ridge will be upstream roughly along the west coast with the eastern 2/3 of the country beneath a climatologically deep trough. Main story will be an about face with respect to temperatures compared to the past week and a half. Expecting readings around 10 degrees below normal by Thursday and that may not be cold enough. Certainly doesn't appear to be much in the way of large-scale moisture with the onset of this pattern, but NWP guidance does suggest a couple possibilities of Alberta clippers coming down within the NNW flow aloft. At least flurries or light snow showers may occur with each of these disturbances, with light accumulating snow potentially occurring with a more organized disturbance. Timing of these disturbances is difficult enough within 72 hours, and pretty much a futile process in the extended so kept a dry forecast for now on Wed/Thu. Gosselin && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1132 PM CST Thu Nov 30 2017 Light winds overnight will become sly late Fri morning with speeds below 10 kts. Sky is expected to remain cloud free with VFR conditions continuing. However, can not completely rule out river fog impacting KSUS late tonight. If this fog does develop and reach KSUS, it is important to note that temps are expected to be at or below freezing creating an ice hazard. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 322 PM CST Thu Nov 30 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 322 PM CST Thu Nov 30 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2017Every state in 2017This day in weather historyWarnings in Missouri, December 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 733953, 733954, 733955, 733956, 733957, 733958, 733973.